Kansas, 2007

Flash Flooding and Flooding in Kansas, June 28 to 30, 2007

June 28 to 30, 2007 · NWS TOP · 25 events in 6 counties and zones

A persistent upper air system anchored over the area for several days late in the month brought excessive rain with flash flooding to much of Osage, Franklin, Coffey and Anderson counties. Some parts of Douglas and Lyon counties did not escape the rain either with some flooding and flash flooding in those counties too.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4.1 million
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TOP wrote it up.

A persistent upper air system anchored over the area for several days late in the month brought excessive rain with flash flooding to much of Osage, Franklin, Coffey and Anderson counties. Some parts of Douglas and Lyon counties did not escape the rain either with some flooding and flash flooding in those counties too. The highest amounts were centered in Anderson county with 15 to 18 inches of rain common. The highest amount was 20 inches in central Anderson county. 10 to 15 inches was common across much of Coffey, Franklin and Osage counties. Parts of Douglas and Lyon counties topped out in the 4 to 8 inch range. Record flooding occurred along the Pottawatomie Creek at both Scipio and Lane Kansas...and at Quenemo and Pomona along the Marais des Cygnes. The flooding near Scipio appeared to be the worst since the 1850's. The flood gates in Ottawa were closed to protect the city from flooding along the Marais des Cygnes although the crest was not a record there. The bridge that connects the north and south parts of Ottawa was covered with water and only the flood gates kept downtown Ottawa from flooding. 40 to 50 homes were evacuated in Franklin county with 10 to 15 alone in the small community of Lane. Several swift water rescues were done in Anderson and Coffey counties...some with the assistance of a black hawk helicopter. By late Saturday, the 30th, a state of local disaster had been declared in Coffey and Anderson counties. As the month ended, a number of counties were awaiting state and federal declarations of emergency.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before the first event at Jun 28, 3:12 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 28, 3:12 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
412 PM CDT THU JUN 28 2007

.DISCUSSION...

LATEST SATELLITE LOOPS SHOWING THE UPPER LOW OVER SOUTH CENTRAL
KANSAS AND PROFILERS SHOW 500 MB TROUGH AXIS FROM SOUTHEAST NEBRASKA
INTO SOUTHWEST KANSAS. RIDGE WAS BUILDING IN THE ROCKIES ALTHOUGH
NOT MOVING THE UPPER SYSTEM OVER THE SOUTHERN PLAINS MUCH.

THE ABOVE SCENARIO WITH THE UPPER LOW POSITION WILL CONTINUE
THROUGH THE DAY ON FRIDAY WITH LITTLE MOVEMENT EXPECTED. THE 850-700
MB THETA-E RIDGE BASICALLY REMAINS ACROSS EAST CENTRAL KANSAS
TONIGHT AND FRIDAY. THETA ADVECTION WILL CONTINUE THROUGH THE NIGHT
WITH ISENTROPIC LIFT OVER THE SURFACE FRONT IN FAR SOUTHEAST KANSAS
AND NORTHEAST OKLAHOMA TONIGHT. TRANSPORT OF HIGH PWS OF 1.5 TO 2.0
INCHES WILL KEEP AIRMASS MOIST AND TROPICAL IN NATURE WITH POTENTIAL
FOR LOCALLY HEAVY RAINFALL ESPECIALLY SOUTH OF INTERSTATE 35.
EXPECTING HEAVY RAINS WITH ISOLATED THUNDERSTORMS. THUS WILL
CONTINUE THE FLASH FLOOD WATCH FOR MOST OF EAST CENTRAL KANSAS, BUT
WILL DROP DOUGLAS COUNTY FROM THE WATCH.

HAVE LOWERED TEMPERATURES FOR FRIDAY WITH HIGHER EXPECTED CLOUD
COVER IN THE SOUTHEAST PORTIONS OF THE CWA.

FRIDAY NIGHT THROUGH SATURDAY...GFS/NAM ARE STRUGGLING WITH THE
POSITION OF THE WEAK UPPER LEVEL LOW/SHEAR AXIS EXTENDING FROM
EASTERN IA SOUTHWEST THROUGH EASTERN KS AND THEN SOUTH INTO NORTHERN
TX.  WITH WESTERLIES CONFINED TO THE EXTREME NORTHERN CONUS THE FLOW
ALOFT WILL NOT DO MUCH TO AFFECT THE POSITION OF THIS AXIS.  THE
BEST CHANCE TO MOVE THIS SHEAR AXIS OFF TO THE SOUTH OF THE CWA
SEEMS TO BE ASSOCIATED WITH AN UPPER LEVEL TROUGH MOVING ONSHORE
WESTERN CANADA FLATTENING OUT THE UPPER LEVEL RIDGE INTO THE CENTRAL
PLAINS.  AS RIDGING PUSHES INTO THE CENTRAL PLAINS WOULD EXPECT THE
SHEAR AXIS TO SLIDE SLOWLY SOUTHEAST BRINGING PRECIPITATION CHANCES
TO AN END EVENTUALLY ONCE RIDGING HAS SUFFICIENTLY BUILT OVER THE
CWA.  UNFORTUNATELY FROM RUN TO RUN THE GFS/NAM HAVE BEEN SLOWER AND
SLOWER WITH THIS PROCESS...KEEPING PRECIPITATION CHANCES ALIVE
ESPECIALLY ACROSS EAST CENTRAL KS THROUGH THIS PERIOD.  ANOTHER
COMPLICATING FACTOR IS THAT AS THE RIDGE FLATTENS WESTERLIES PUSH
FURTHER SOUTH OVER THE NORTHERN ROCKIES ALLOWING LEE SIDE TROUGHING
TO BRING SOUTHERLY FLOW BACK THROUGH THE CENTRAL PLAINS.  SOUTHERLY
FLOW MAY BRING THE H850 FRONT BACK NORTH ALLOWING LOW LEVEL INVERTED
TROUGH TO ACTUALLY STRENGTHEN OVER CENTRAL AND SOUTHEAST KS.  IF
THIS OCCURS THIS INVERTED TROUGH WOULD PROVIDE A GOOD AXIS OF LOW
LEVEL MOISTURE CONVERGENCE TO CONTINUE DEVELOPING SHOWERS AND
ISOLATED THUNDERSTORMS OVER THE CWA.  WITHOUT ANYTHING IN THE WAY OF
UPPER LEVEL SUPPORT THESE SHOWERS LIKELY WOULD NOT BE VERY
ORGANIZED...BUT SOUTHERLY FLOW INTO A MOISTURE CONVERGENCE AXIS
WOULD CONTINUE A THREAT FOR HEAVY RAINFALL OVER ALREADY NEARLY
SATURATED GROUND.  AT THIS TIME HAVE OPTED NOT TO EXTEND THE FLASH
FLOOD WARNING INTO SATURDAY...BUT IF THE UPPER LEVEL RIDGE CONTINUES
TO LOOK SLOW TO BUILD INTO THE PLAINS WOULD NOT BE SURPRISED TO SEE
ANOTHER PERSISTENT AXIS OF PRECIPITATION DEVELOP ALONG AND SOUTH OF
INTERSTATE 70 THROUGH THE PERIOD.  AT THIS TIME HAVE MADE SOME
RELATIVELY DRASTIC CHANGES FROM PREVIOUS FORECAST PACKAGE BY UPPING
POPS ACROSS EAST CENTRAL KS INTO THE 40 TO 50 PERCENT RANGE.
CURRENTLY HAVE PRECIPITATION ENDING BY SATURDAY LATE AFTERNOON...BUT
THE TIMING OF THIS WILL HAVE TO BE MONITORED.

SUNDAY THROUGH THURSDAY...THE BEGINNING AND END OF THIS PERIOD ARE A
BIT TRICKY...BUT IN GENERAL THIS PERIOD IS EXPECTED TO BE DEFINED BY
UPPER LEVEL RIDGING ALLOWING FOR FAIR WEATHER UNTIL A POSSIBLE
PATTERN SHIFT TO NORTHWEST FLOW ALOFT WEDNESDAY NIGHT INTO
THURSDAY.  INITIALLY SUNDAY IS EXPECTED TO REMAIN DRY UNLESS THE
FLATTENING OUT OF THE H500 RIDGE LOOKS TO BE DELAYED EVEN FURTHER.
AT THIS TIME H500 RIDGING IS EXPECTED TO BE BUILDING IN OVER THE CWA
SUNDAY THROUGH TUESDAY ALLOWING FOR MOSTLY CLEAR SKIES AND A GENERAL
WARMING TREND AS SOUTHERLY FLOW AND PLENTIFUL SUNSHINE GRADUALLY
BRING HIGH TEMPERATURES FROM THE LOWER 80S INTO THE LOWER TO MID 90S
BY TUESDAY.  TUESDAY NIGHT INTO WEDNESDAY THE GFS INDICATES A STRONG
SHORTWAVE DIVING OUT OF CANADA INTO THE GREAT LAKES REGION.  THIS
SEEMS TO BE THE BEGINNING OF A TROUGH BUILDING INTO THE EASTERN
CONUS ALLOWING A GENERAL RETROGRADING PATTERN TO THE LARGE SCALE
RIDGE AND TROUGH PATTERN ALOFT.  RIDGING WILL AMPLIFY OVER THE
WESTERN CONUS AS TROUGHING BUILDS INTO THE EASTERN CONUS BRINGING
NORTHWEST FLOW ALOFT OF THE CWA.  THIS TRANSITION WOULD LIKELY ALLOW
SOME PRECIPITATION TO DEVELOP ASSOCIATED WITH ANY SHORTWAVE OR WEAK
FRONTAL PASSAGE THAT ACCOMPANIES THE TRANSITION FROM RIDGING TO
NORTHWEST FLOW THROUGH THE PLAINS.  THE GFS IS RELATIVELY
PROGRESSIVE IN BRINGING A FRONTAL BOUNDARY THROUGH THE FORECAST AREA
ON INDEPENDENCE DAY...ALLOWING A LINE OF THUNDERSTORMS TO DEVELOP
ALONG ITS AXIS AS IT PUSHES SOUTH.  THIS IS A BIT SUSPICIOUS AS ALL
OF THE UPPER LEVEL SUPPORT TO PUSH THIS FRONTAL BOUNDARY SOUTH WILL
REMAIN WELL EAST OF THE CENTRAL PLAINS.  THE EUROPEAN SEEMED TO BE
THE BETTER SOLUTION IN KEEPING THE FRONTAL BOUNDARY NORTH OF THE
FORECAST AREA UNTIL AT LEAST WEDNESDAY NIGHT.  WITH THIS IN MIND
HAVE GONE WITH SLIGHT CHANCE POPS ACROSS THE NORTHERN CWA WEDNESDAY
NIGHT...AND THEN ACROSS THE ENTIRE CWA DURING THE DAY THURSDAY.
CONFIDENCE IN A FRONTAL PASSAGE OR SHORTWAVE PASSAGE IS LOW
CONSIDERING THE MODELS ARE STRUGGLING WITH THE SHORT TERM
FORECAST...BUT THIS PATTERN TRANSITION WOULD BE MORE LIKELY TO ALLOW
A FEATURE TO MOVE THROUGH THE PLAINS LATE IN THE FORECAST PACKAGE.

&&

.AVIATION...

EXPECTING VFR CONDITIONS THROUGH 09Z TONIGHT THEN SHOULD SEE COME
MVFR CIGS FORM BETWEEN 09Z AND 14Z ON FRIDAY. ALSO SOUNDINGS SUGGEST
THAT SOME LIGHT FOG OF 3 TO 5 MILES IS POSSIBLE AND HAVE LEFT IN THE
FORECAST FOR TOP...MHK AND FOE. TOP AND FOE MAY GET SOME LIGHT
SHOWERS THROUGH THE NIGHT WITH VISIBILITIES IN THE MVFR RANGE IN THE
HEAVIER SHOWERS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 7 PM
SATURDAY FOR KSZ054>056-058-059.

&&
Hazardous weather outlook, Jun 28, 3:53 PM CST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
453 PM CDT THU JUN 28 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-292200-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
453 PM CDT THU JUN 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH CONTINUES THROUGH THE OVERNIGHT HOURS ACROSS
PORTIONS OF EAST CENTRAL KANSAS...GENERALLY ALONG AND SOUTH OF
INTERSTATE 35. SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE SLOWLY
AND BRING PERIODS OF MODERATE TO HEAVY RAINFALL ACROSS PORTIONS OF
EAST CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
FRIDAY THROUGH SATURDAY AFTERNOON GENERALLY ALONG AND SOUTHEAST OF
A HOLTON TO MINNEAPOLIS LINE. SLOW MOVING SHOWERS AND EMBEDDED
THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. AREAS GENERALLY
ALONG AND SOUTHEAST OF INTERSTATE 35 WILL HAVE THE BEST CHANCE TO
HAVE TRAINING SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL
THROUGH FRIDAY AFTERNOON...SO THE FLASH FLOOD WATCH HAS BEEN
EXTENDED THROUGH FRIDAY AT 700 PM FOR THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OVER ONE INCH
TO THE NATIONAL WEATHER SERVICE IN TOPEKA.

The radar

The Pleasant Hill radar (KEAX), 83 km away, was scanning. The volume nearest the first event began at 22:57 UTC.

Open the radar archive at this moment

Event by event

19 flash flood, 5 flood, 1 heavy rain. Local standard time, as filed.

Heavy Rain, Franklin

When
June 28, 5:00 PM CST to 9:00 PM CST
Where
Franklin County, 3 mi W of Rantoul
Property damage
$20,000
Reported by
Trained Spotter
Coordinates
38.550, -95.156

Locally heavy rain produced lowland and small stream flooding along Middle creek west of Rantoul. Also, a small creek near highway 59 spilled over Rock Creek road.

Flash Flood, Anderson

When
June 28, 5:30 PM CST to 8:55 PM CST
Where
Anderson County, 5.55 mi NW of Garnett to 0.5 mi W of Greely
Cause
Heavy Rain
Property damage
$70,000
Reported by
Law Enforcement
Coordinates
38.337, -95.302

Water was flowing over a bridge south of the Anderson/Franklin county line on Jewell Road...also known as Kentucky Road. Numerous streets have flooded in the city of Greely and have been barricaded. Road closures have also been reported at other sites in northern Anderson county.

Flood, Anderson

When
June 28, 8:30 PM CST to June 30, 11:59 PM CST
Where
Anderson County, Scipio
Cause
Heavy Rain
Property damage
$1.0 million
Reported by
Law Enforcement
Coordinates
38.370, -95.220

With persistent heavy rain and thunderstorms, Pottawatomie Creek reaches moderate flooding and continues to rise to record levels. Heavy rains continue intermittently for the rest of the month with widespread flooding developing. Flooding becomes more prevalent around Garnett and Colony by sunrise on the 30th with major streets and highways becoming impassable. By that evening...water rescues and emergency airlifts are being performed and all roads are closed going into Anderson County. Flooding continues into July.

Flash Flood, Anderson

When
June 29, 4:15 AM CST to 10:00 AM CST
Where
Anderson County, 0.5 mi SW of Garnett to 10 mi SW of Garnett
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
38.275, -95.237

Two feet of water over the intersection of 600 road and Arkansas. Roadway was deemed impassible by local law enforcement. Numerous gravel roads under water southwest portion of Anderson county. Some areas one foot deep. 6.5 inches of rain measured in 30 hours. Every unpaved road has water running over them.

Flash Flood, Coffey

When
June 29, 7:23 AM CST to 10:30 AM CST
Where
Coffey County, 0.88 mi SE of Burlington
Cause
Heavy Rain
Property damage
$40,000
Reported by
County Official
Coordinates
38.191, -95.739

Several gravel roads in the county with water flowing over them at least 6 inches deep. Every unpaved road southeast of Burlington has at least some water running over them.

Flash Flood, Franklin

When
June 29, 10:11 AM CST to 12:45 PM CST
Where
Franklin County, 7 mi SSE of Ottawa
Cause
Heavy Rain
Property damage
$70,000
Reported by
Trained Spotter
Coordinates
38.526, -95.221

Bridge crossing Middle Creek under water 2 miles east of 59 highway on Hamilton road.

Flood, Franklin

When
June 29, 11:25 AM CST to June 30, 11:59 PM CST
Where
Franklin County, 0.69 mi N of Lane to Lane
Cause
Heavy Rain
Property damage
$1.0 million
Reported by
COOP Observer
Coordinates
38.440, -95.080

Douglas road next to Pottawatomie creek flooded for 1/4 of a mile. Rain continues producing increasingly widespread flooding through the rest of the month. Record flooding occurs near Lane on Pottawatomie Creek and near Pomona on the Marais des Cygnes river. By late on the 30th, homes are flooded and the fire department is assisting with evacuations. Snakes were seen swimming for shelter and raccoons were trapped in trees. Flooding continues into July.

Flash Flood, Lyon

When
June 29, 5:55 PM CST to 8:45 PM CST
Where
Lyon County, 8.55 mi SW of Olpe
Cause
Heavy Rain
Property damage
$30,000
Reported by
Trained Spotter
Coordinates
38.183, -96.281

Spotters reported Rock Creek was out of its banks with several inches of fast flowing water over the road.

Flood, Coffey

When
June 29, 6:00 PM CST to June 30, 11:59 PM CST
Where
Coffey County, Le Roy
Cause
Heavy Rain
Property damage
$300,000
Reported by
Law Enforcement
Coordinates
38.080, -95.630

With heavy rain and thunderstorms, the Neosho River reaches a moderate flood stage and continues to flood with intermittent heavy rains continuing through the end of the month. By the morning of the 30th, some major highways are flooded. By the evening of the 30th, Leroy is landlocked by flooded roads. Flooding continues into July.

Flash Flood, Coffey

When
June 30, 7:01 AM CST to 10:00 AM CST
Where
Coffey County, 0.7 mi N of Waverly to 2.3 mi NNW of Sharpe
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
38.410, -95.600

Water reported flowing 6 to 10 inches deep over bridge on highway 31. Fast flowing water at least 4 inches deep over highway 81. Fast flowing water at least 4 inches deep over 17th and Plantar road.

Flash Flood, Osage

When
June 30, 7:30 AM CST to 9:45 AM CST
Where
Osage County, 3.46 mi S of Lyndon to Quenemo
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
38.570, -95.680

Hwy 68 from Hwy 268 to Hwy 75 was flooded. At least 6 inches of fast flowing water reprted over Stubbs road. Fast flowing water also over several highways in the Quenemo area.

Flood, Osage

When
June 30, 8:00 AM CST to 11:59 PM CST
Where
Osage County, Quenemo
Cause
Heavy Rain
Property damage
$500,000
Reported by
Law Enforcement
Coordinates
38.580, -95.520

Marais des Cygnes river reaches moderate flooding stage with flooding continuing into early July. The river reaches record levels at Quenemo.

Flash Flood, Franklin

When
June 30, 9:14 AM CST to 9:45 AM CST
Where
Franklin County, 2.08 mi S of Lane to 4 mi S of Pomona
Cause
Heavy Rain
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
38.400, -95.080

Water covering 4300 block of Allen Terrace. Water completely covers the 600 block of Marshall road. It is impassable.

Flash Flood, Coffey

When
June 30, 9:50 AM CST to 12:00 PM CST
Where
Coffey County, 5.48 mi E of Burlington
Cause
Heavy Rain
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
38.200, -95.649

Water two feet deep was flowing across 12th road between Wayside and Shetland. Also, 16th and 17th Rd. between Reaper and Quail is flooded.

Flash Flood, Anderson

When
June 30, 10:48 AM CST to 4:30 PM CST
Where
Anderson County, 4.89 mi W of Garnett
Cause
Heavy Rain
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
38.280, -95.320

Water rescue ongoing on Missouri Road off of highway 31.

Flash Flood, Franklin

When
June 30, 10:57 AM CST to 4:00 PM CST
Where
Franklin County, 1.38 mi N of Lane
Cause
Heavy Rain
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
38.450, -95.080

Fast flowing water crossing the road at Vermont and Douglas. Depth unknown.

Flash Flood, Coffey

When
June 30, 11:15 AM CST to 4:00 PM CST
Where
Coffey County, Burlington to Waverly
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
38.200, -95.750

Numerous roads under water in Burlington and from Burlington to Waverly.

Flash Flood, Osage

When
June 30, 11:38 AM CST to 4:00 PM CST
Where
Osage County, Quenemo to 1.5 mi NNW of Scranton
Cause
Heavy Rain
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
38.580, -95.520

The Hwy 75 bridge was covered by the flooded Salt Creek just south of Lyndon. Numerous roads in the Lyndon and Quenemo areas flooded. KSNT TV reports the fire department has ordered evacuations of residences in low lying areas in Quenemo. 110 mile creek is out of its banks and water if flooding Fairlawn road.

Flash Flood, Douglas

When
June 30, 11:50 AM CST to 5:45 PM CST
Where
Douglas County, 2.27 mi WNW of Baldwin
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
38.783, -95.219

Three to four feet of water reported running over N 200 road and E 110 road to a width of a quarter mile.

Flash Flood, Franklin

When
June 30, 12:14 PM CST to 4:00 PM CST
Where
Franklin County, 2.34 mi SSE of Pomona
Cause
Heavy Rain
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
38.589, -95.433

Water rescue occurring at 1200 block of Labette and Florida Roads. Water reported up to the passenger window of pickup truck.

Flash Flood, Anderson

When
June 30, 12:28 PM CST to 4:30 PM CST
Where
Anderson County, 1.63 mi W of Colony to 2.7 mi E of Westphalia
Cause
Heavy Rain
Property damage
$50,000
Reported by
Trained Spotter
Coordinates
38.070, -95.400

Numerous secondary roads under water. 2.5 feet of water flowing over 1700 road and Geary road. 3 feet of fast flowing water reported over southwest Iowa road just west of highway 169.

Flash Flood, Douglas

When
June 30, 2:05 PM CST to 5:45 PM CST
Where
Douglas County, Lone Star to 4.3 mi E of Vinland
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
38.870, -95.350

County road 1 closed one mile north of Globe. Water flowing over the road from the Lone Star spillway. Numerous reports of flash flooding over roadways east of Vinland to the Clinton Lake area including inundation of low water crossings. |

Flash Flood, Franklin

When
June 30, 4:33 PM CST to 8:00 PM CST
Where
Franklin County, Ottawa to Richmond
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
38.620, -95.270

Highway 59 closed due to high water.

Flash Flood, Anderson

When
June 30, 5:23 PM CST to 7:30 PM CST
Where
Anderson County, Garnett
Cause
Heavy Rain
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
38.280, -95.230

Many primary roads and almost all secondary roads are flooded around Garnett and throughout Anderson county.

Flood, Lyon

When
June 30, 9:00 PM CST to 11:59 PM CST
Where
Lyon County, Neosho Rapids
Cause
Heavy Rain
Property damage
$80,000
Reported by
Law Enforcement
Coordinates
38.370, -95.980

The Marais des Cygnes River reaches moderate flooding stage due to persistent heavy rains. Flooding continues into July.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2007Every state in 2007This day in weather historyWarnings in Kansas, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 43848, 39662, 41230, 39665, 39669, 39678, 39679, 39681, 41235, 39691, 39693, 41248, 39700, 39701, 39702, 39703, 39705, 39707, 39708, 39709, 39710, 39719, 39733, 39734, 41240.